×

zbMATH — the first resource for mathematics

Model categories for orthogonal calculus. (English) Zbl 1268.55001
Orthogonal calculus is a technique, similar to Goodwillie’s calculus, that captures homotopical properties of functors that take finite dimensional real vector spaces with inner product to pointed topological spaces.
In this paper the authors put the study of orthogonal calculus into the powerful language of model categories. Concretely, they develop polynomial and homogeneous model structures (i.e. model structures for the categories of \(n\)-polynomial and \(n\)-homogeneous functors) and realise the constructions of M. Weiss [Trans. Am. Math. Soc. 347, No. 10, 3743–3796 (1995); erratum ibid. 359, No. 2, 851–855 (1998; Zbl 0866.55020)] as Quillen functors on model categories. As an application of this new general interesting perspective they establish a stable variant of orthogonal calculus, replacing pointed topological spaces with orthogonal spectra.

MSC:
55P42 Stable homotopy theory, spectra
55P91 Equivariant homotopy theory in algebraic topology
55U35 Abstract and axiomatic homotopy theory in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] G Arone, P Lambrechts, I Volić, Calculus of functors, operad formality, and rational homology of embedding spaces, Acta Math. 199 (2007) 153 · Zbl 1154.57026 · doi:10.1007/s11511-007-0019-7
[2] G Biedermann, B Chorny, O Röndigs, Calculus of functors and model categories, Adv. Math. 214 (2007) 92 · Zbl 1125.55011 · doi:10.1016/j.aim.2006.10.009 · arxiv:math/0601221
[3] F Borceux, Handbook of categorical algebra. 2. Categories and structures, Encyclop. of Math. and its Appl. 51, Cambridge Univ. Press (1994) · Zbl 0843.18001
[4] A K Bousfield, On the telescopic homotopy theory of spaces, Trans. Amer. Math. Soc. 353 (2001) 2391 · Zbl 0971.55016 · doi:10.1090/S0002-9947-00-02649-0
[5] A K Bousfield, E M Friedlander, Homotopy theory of \(\Gamma \)-spaces, spectra, and bisimplicial sets (editors M G Barratt, M E Mahowald), Lecture Notes in Math. 658, Springer (1978) 80 · Zbl 0405.55021
[6] T G Goodwillie, Calculus. I. The first derivative of pseudoisotopy theory, \(K\)-Theory 4 (1990) 1 · Zbl 0741.57021 · doi:10.1007/BF00534191
[7] T G Goodwillie, Calculus. II. Analytic functors, \(K\)-Theory 5 (1991/92) 295 · Zbl 0776.55008 · doi:10.1007/BF00535644
[8] T G Goodwillie, Calculus. III. Taylor series, Geom. Topol. 7 (2003) 645 · Zbl 1067.55006 · doi:10.2140/gt.2003.7.645 · emis:journals/UW/gt/GTVol7/paper19.abs.html · eudml:124908 · arxiv:math/0310481
[9] J P C Greenlees, B Shipley, An algebraic model for free rational \(G\)-spectra · Zbl 1294.55002 · doi:10.1112/blms/bdt066 · arxiv:1101.4818
[10] P S Hirschhorn, Model categories and their localizations, Math. Surveys and Monographs 99, Amer. Math. Soc. (2003) · Zbl 1017.55001
[11] M Hovey, Model categories, Math. Surveys and Monographs 63, Amer. Math. Soc. (1999) · Zbl 0909.55001
[12] J F Jardine, Generalized étale cohomology theories, Progress in Mathematics 146, Birkhäuser (1997) · Zbl 0868.19003 · doi:10.1007/978-3-0348-0066-2
[13] J Lind, Diagram spaces, diagram spectra, and spectra of units · Zbl 1271.55008 · doi:10.2140/agt.2013.13.1857 · arxiv:0908.1092
[14] M A Mandell, J P May, Equivariant orthogonal spectra and \(S\)-modules, Mem. Amer. Math. Soc. 159 (2002) · Zbl 1025.55002
[15] M A Mandell, J P May, S Schwede, B Shipley, Model categories of diagram spectra, Proc. London Math. Soc. 82 (2001) 441 · Zbl 1017.55004 · doi:10.1112/S0024611501012692
[16] J P May, J Sigurdsson, Parametrized homotopy theory, Math. Surveys and Monographs 132, Amer. Math. Soc. (2006) · Zbl 1119.55001
[17] F Waldhausen, Algebraic \(K\)-theory of spaces, a manifold approach (editors R M Kane, S O Kochman, P S Selick, V P Snaith), CMS Conf. Proc. 2, Amer. Math. Soc. (1982) 141 · Zbl 0595.57026
[18] M Weiss, Orthogonal calculus, Trans. Amer. Math. Soc. 347 (1995) 3743 · Zbl 0866.55020 · doi:10.2307/2155204
[19] M Weiss, Erratum to “Orthogonal calculus” [Trans. Amer. Math. Soc. 347 (1995) 3743-3796], Trans. Amer. Math. Soc. 350 (1998) 851 · Zbl 0866.55020 · doi:10.2307/2155204
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.